Alert archive / Mississippi / Special Weather Statements in 2013
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 10, 2013, 8:21 PM CDT for Sunflower County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 8:21 PM CDT (01:21 UTC)
- Expired
- May 10, 2013, 9:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 135 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
035
WWUS84 KJAN 110121
SPSJAN
MSZ019-110205-
SUNFLOWER MS-
821 PM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT FRI MAY 10 2013
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN SUNFLOWER COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED OVER HOLLY RIDGE AT 821 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3348 9045 3333 9046 3333 9056 3330 9055
3327 9056 3335 9077 3355 9077
TIME...MOT...LOC 0121Z 289DEG 16KT 3344 9072
$$
BYBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 10, 3:43 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 10, 3:43 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT FRI MAY 10 2013 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... THE UPPER PLAINS TROUGH AXIS WILL BE PUSHING TOWARD THE REGION AS A COLD FRONT MOVES INTO THE NORTHWEST DELTA TONIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT TO PROVIDE ADDITIONAL MOISTURE CONVERGENCE TO KEEP SOME CONVECTION GOING THROUGH THE NIGHT. LOWS TONIGHT WILL BE MAINLY IN THE LOWER 60S. THE COLD FRONT WILL GRADUALLY PUSH ACROSS THE REGION DURING THE DAY SATURDAY AND WILL EXIT THE REGION BY EARLY EVENING. GOOD DRYING WILL MOVE INTO THE REGION BEHIND THE FRONT...WHICH WILL PUSH THE PRECIP COMPLETELY OUT OF THE ARKLAMISS SATURDAY EVENING. DRY WEATHER WILL DOMINATE ON SUNDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGHS SATURDAY WILL RANGE FROM THE MIDDLE 70S TO THE LOWER 80S. LOWS SATURDAY NIGHT WILL COOL TO BELOW NORMAL WITH READINGS FROM THE LOWER TO MIDDLE 50S. HIGHS SUNDAY WILL RANGE FROM THE LOW 70S NORTH TO NEAR 80 ACROSS THE SOUTH. /27/ .LONG TERM...MONDAY THROUGH THURSDAY... MODELS AGREE THAT HIGH PRESSURE WILL BRING DRIER AND COOLER AIR BEHIND THE FRONT INTO EARLY NEXT WEEK. LOW TEMPERATURES MONDAY MORNING WILL FALL INTO THE UPPER AND POSSIBLY MID 40S AT MOST LOCATIONS...AND THIS IS ABOUT 10-15 DEG F BELOW CLIMATE NORMAL. GLOBAL MODELS ARE CONSISTENT IN THE LONGER RANGE FOR A WEAK MID LEVEL SHORTWAVE TROUGH TO APPROACH THE ARKLAMISS BY NEXT THURSDAY. WHILE THUNDERSTORMS WILL BE POSSIBLE...SEVERE WEATHER IS NOT ANTICIPATED GIVEN MODEL FORECASTS FOR WEAK FORCING AND LIMITED INSTABILITY/SHEAR. WILL KEEP SMALL RAIN CHANCES GOING IN THE FORECAST. A WARMING TREND IS ALSO EXPECTED FOR MID-LATE WEEK WITH HIGH TEMPERATURES RISING IN THE MID/UPPER 80S. THE LAST 90 DEG F READING AT THE JACKSON NWS OFFICE WAS SEPT 7TH...AND IT LOOKS LIKE IT WILL BE AT LEAST ANOTHER WEEK BEFORE THE FIRST 90+ DEG F IS REACHED FOR 2013. /EC/ && .AVIATION...VFR CONDITIONS PREVAIL ACROSS ALL TAF SITES THIS AFTERNOON...BUT THUNDERSTORMS ARE DEVELOPING OVER THE NORTHWESTERN PORTIONS OF THE AREA AND THIS MAY BRING TEMPO MVFR/IFR CONDITIONS TO GWO/GLH/GTR THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD AT ALL TAF SITES. THE WINDS WILL BE GENERALLY OUT OF THE SOUTHWEST AT 7-10 MPH. MVFR/IFR CEILINGS WILL RETURN DURING THE LATE OVERNIGHT HOURS ALONG WITH THE CHANCE FOR SHOWERS/THUNDERSTORMS. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 64 79 54 72 / 60 57 11 2 MERIDIAN 63 80 54 75 / 61 64 14 3 VICKSBURG 63 78 53 73 / 55 46 8 3 HATTIESBURG 64 79 58 78 / 49 66 15 3 NATCHEZ 64 78 53 73 / 55 40 12 2 GREENVILLE 62 78 52 71 / 34 26 8 1 GREENWOOD 63 77 51 70 / 39 34 9 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/EC/15
Hazardous weather outlook, May 10, 4:33 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 433 PM CDT FRI MAY 10 2013 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-112145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 433 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND NORTHWESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY STRONG STORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING AS A DISTURBANCE SWINGS ACROSS THE REGION AND INTERACTS WITH A COLD FRONT DROPPING DOWN FROM THE NORTH. THE RISK OF SEVERE WEATHER SHOULD RATHER RATHER LOW...BUT THE MOST INTENSE STORMS COULD STILL BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ015-016-023>026-MSZ030>033-037>039-042>066-072>074-112145- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 433 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, May 10, 7:37 PM CDT, 44 minutes before
ARZ074-110120-
ASHLEY AR-
737 PM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT FRI MAY 10 2013
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH ASHLEY COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 3 MILES WEST OF SNYDER
TO WEST CROSSETT AT 736 PM CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3315 9212 3316 9210 3337 9165 3332 9146
3305 9146 3300 9156 3301 9174 3311 9213
TIME...MOT...LOC 0036Z 288DEG 22KT 3330 9164 3314 9198
BYBSpecial weather statement, May 10, 8:21 PM CDT, 0 minutes before
MSZ019-110205-
SUNFLOWER MS-
821 PM CDT FRI MAY 10 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT FRI MAY 10 2013
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN SUNFLOWER COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED OVER HOLLY RIDGE AT 821 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3348 9045 3333 9046 3333 9056 3330 9055
3327 9056 3335 9077 3355 9077
TIME...MOT...LOC 0121Z 289DEG 16KT 3344 9072
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:36 PM CDT | Special Weather Statement | JAN | Carroll, Montgomery, Webster | 49 min |
| May 11, 8:34 AM CDT | River Flood Warning | JAN | Jones | 3 days |
| May 10, 8:32 PM CDT | Special Weather Statement | JAN | Morehouse | 43 min |
| May 10, 7:37 PM CDT | Special Weather Statement | JAN | Ashley | 43 min |
Nearby
Special Weather Statements in Mississippi, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.